AMS Bookstore LOGO amslogo
Return to List

AMS TextbooksAMS Applications-related Books

\(J\)-holomorphic Curves and Symplectic Topology: Second Edition
Dusa McDuff, Barnard College, Columbia University, New York, NY, and Dietmar Salamon, ETH, Zurich, Switzerland
cover
SEARCH THIS BOOK:

Colloquium Publications
2012; 726 pp; hardcover
Volume: 52
ISBN-10: 0-8218-8746-7
ISBN-13: 978-0-8218-8746-2
List Price: US$109
Member Price: US$87.20
Order Code: COLL/52.R
[Add Item]

The theory of \(J\)-holomorphic curves has been of great importance since its introduction by Gromov in 1985. In mathematics, its applications include many key results in symplectic topology. It was also one of the main inspirations for the creation of Floer homology. In mathematical physics, it provides a natural context in which to define Gromov-Witten invariants and quantum cohomology, two important ingredients of the mirror symmetry conjecture.

The main goal of this book is to establish the fundamental theorems of the subject in full and rigorous detail. In particular, the book contains complete proofs of Gromov's compactness theorem for spheres, of the gluing theorem for spheres, and of the associativity of quantum multiplication in the semipositive case. The book can also serve as an introduction to current work in symplectic topology: there are two long chapters on applications, one concentrating on classical results in symplectic topology and the other concerned with quantum cohomology. The last chapter sketches some recent developments in Floer theory. The five appendices of the book provide necessary background related to the classical theory of linear elliptic operators, Fredholm theory, Sobolev spaces, as well as a discussion of the moduli space of genus zero stable curves and a proof of the positivity of intersections of \(J\)-holomorphic curves in four-dimensional manifolds. The second edition clarifies various arguments, corrects several mistakes in the first edition, includes some additional results in Chapter 10 and Appendices C and D, and updates the references to recent developments.

Readership

Graduate students and research mathematicians interested in symplectic topology and geometry.

Powered by MathJax

  AMS Home | Comments: webmaster@ams.org
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia